Alert archive / New York / Flash Flood Warnings in 2019

Flash Flood Warning 14, NWS Buffalo, NY

July 17, 2019Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 17, 2019, 5:03 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2019, 5:03 PM EDT (21:03 UTC)
Expired
Jul 17, 2019, 9:00 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:30 PM EDTFLASH FLOODBelfast, NYFLOODING AT INTERSECTION OF GLEASON HILL RD AND SR-305, WITH ADDITIONAL FLOODING ON SEVERAL OTHER ROADS IN THE BELFAST AND NEW HUDSON AREAS
Jul 17, 6:50 PM EDTFLASH FLOODCaneadea, NYCOUNTY SHERIFF REPORTS WATER OVER 150 FEET OF STATE ROUTE 19 IN CANEADEA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

704 
WGUS51 KBUF 172103
FFWBUF
NYC003-009-180100-
/O.NEW.KBUF.FF.W.0014.190717T2103Z-190718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
503 PM EDT Wed Jul 17 2019

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  East central Cattaraugus County in western New York...
  Northwestern Allegany County in western New York...

* Until 900 PM EDT.

* At 501 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar indicates that as much as 
  one to one and a half inches of rain has fallen in some areas.
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Belfast, Rushford, Houghton, Caneadea, Angelica, Lyndon, Black
  Creek and Hardy Corners.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

 This includes Interstate 86 between exits 30 and 31.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 4245 7796 4227 7795 4223 7837 4239 7836

$$

JJR
2 follow-up statements
085 
WGUS71 KBUF 172310
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
710 PM EDT Wed Jul 17 2019

NYC003-009-180100-
/O.CON.KBUF.FF.W.0014.000000T0000Z-190718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-Allegany NY-
710 PM EDT Wed Jul 17 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST CENTRAL CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES...

At 704 PM EDT, Doppler radar indicated that between one and a half 
and two inches of rain fell over the warned area late this 
afternoon. While the thunderstorms and torrential downpours 
responsible for the heavy rainfall have moved away from the area, 
local law enforcement has indicated that some areas of flooding 
persist across the region.

Some locations that will experience flooding include...
Belfast, Rushford, Houghton, Caneadea, Angelica, Lyndon, Black Creek
and Hardy Corners.

 This includes Interstate 86 between exits 30 and 31.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 4245 7796 4227 7795 4223 7837 4239 7836

$$

JJR
278 
WGUS71 KBUF 180057
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
857 PM EDT Wed Jul 17 2019

NYC003-009-180106-
/O.EXP.KBUF.FF.W.0014.000000T0000Z-190718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-Allegany NY-
857 PM EDT Wed Jul 17 2019

...THE FLASH FLOOD WARNING FOR EAST CENTRAL CATTARAUGUS AND
NORTHWESTERN ALLEGANY COUNTIES WILL EXPIRE AT 900 PM EDT...

The thunderstorms and heavy rain that prompted the warning have long 
since ended and flood waters continue to recede. New flooding is no 
longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 4245 7796 4227 7795 4223 7837 4239 7836

$$

JJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 5:03 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 17, 5:03 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
503 PM EDT Wed Jul 17 2019

.SYNOPSIS...
Showers and a few thunderstorms with heavy downpours, especially
over the Southern Tier and toward the Finger Lakes, will diminish
through the evening. Oppressive summer heat and humidity will then
build into the region Thursday through the weekend with occasional
showers and thunderstorms.

&&

.NEAR TERM /THROUGH THURSDAY/...
Late afternoon regional radar loop and lightning data indicate main
area of showers and isolated thunderstorms over the Southern
Tier. Mainly lighter showers are scattered about farther north,
but at the moment most of the Niagara Frontier is beginning to
dry out. Expect the showers and storms over the Southern Tier to
slowly fade away into the evening with loss of daytime heating
and as shortwave trough and weak sfc reflection, both leftover
from remnants of Post T.C. Barry, drift toward southeast NY and
northeast PA. Very steamy out there this afternoon with
dewpoints in the low to mid 70's with PWATS AOA 2 inches.
Therefore any even formidable shower will be capable of dropping
a half inch of rain in less than a half hour. Stronger storms
have already dropped over 1 inch in less than an hour. Rainfall
totals (including what fell this morning) will average 0.5-1
inch across the region with locally higher amounts of up to 3
inches in heavier showers and thunderstorms. While storms
continue to move, storm motion is currently weak and the cloud
layer is parallel to the low-level jet. This set-up is conducive
to training/back-building through the afternoon. Highest risk
for flooding includes the Southern Tier and Finger Lakes and
perhaps the southern Tug Hill region if stronger storms develop
upstream of there. Will continue to keep close eye on radar in
this tropical airmass and issue any short fuse products (flash
flood warnings and special weather statements) if needed.
Locations that see repeated bouts of heavy rain or prolonged
heavy downpours will be most vulnerable to flooding.

Another area of forcing belongs to a stationary front across
southern Ontario which has led to showers and thunderstorm to
development. This activity is beginning to diminish as it moves
toward Thousand Island and Saint Lawrence Valley regions but could
still see at least isolated showers and thunderstorms there.

Once showers end later this evening, calm and mild conditions are
expected overnight. This will cause low clouds and patchy fog
especially across the higher terrain. Low temperatures will fall to
the mid to upper 60's tonight.

Clouds will slowly break-up through Thursday morning as the plume of
tropical moisture moves off the east coast and daytime mixing
commences. While drier air moves into the region aloft, surface
dew points will still be in the low 70's. Weak warm air
advection will result in 850mb temperatures reaching 16-18 C
Thursday afternoon. Temperatures will climb into the mid 80's.
This combined with dewpoints in the 70 will result in heat index
values in the upper 80's to near 90.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY NIGHT/...
...Threat For Dangerously High Heat and Humidity This Period...

As an impressive sub tropical ridge builds across the southern tier
of the country Thursday night and Friday, a 35 to 40kt jet extending
around the northern periphery of the 700MB portion of the ridge will
advect even warmer and more humid air across the Lower Great Lakes.
One can already see the potential that this airmass will have by
looking at the widespread heat related flags that are in place
across the Ohio Valley and Mid-Western states. 850MB temperatures
over our region are forecast to climb to around 20C Thursday night,
and to 22 to 24C on Friday. Its one thing to see this displayed by
deterministic guidance, but even more impressive to see it in a
consensus global ensemble forecast such as the GEFS (not GFS, but
GEFS).

Temperatures Thursday night will only drop into the lower 70s across
the lower elevations, then as the core of the oppressively hot
airmass advects across the Lower Great Lakes, max temperatures can
be expected to reach the low to mid 90s for the majority of the
forecast area Friday afternoon. Readings will be several degrees
lower in the lake cooled air in the immediate Buffalo suburbs,
across the higher terrain and also in the Thousand Island region.
This heat, combined with tropical-like dew points in the mid 70s,
will support stifling heat index values possibly as high as 105-108.
Heat Advisories can be expected for the entire region, with the risk
for Excessive Heat Warnings for some of the counties bordering the
south shore of Lake Ontario, as well as the typically warmer
locations across the western Finger Lakes region. An Excessive Heat
Watch has already been issued for the latter to prepare for the
increasingly likely risk.

After a mainly dry Thursday night, precip chances will increase some
toward early Friday morning. There is the possibility for a
convectively enhanced shortwave/MCS to potentially ride southeast
along a weak warm frontal boundary that will near western NY Friday
morning. Convection looks fairly impressive over the Upper Great
Lakes earlier Thursday night, however it appears as though it will
be in a weakened state by the time it reaches our region Friday
morning. That said, it would give parts of the region a chance for a
little rain during the morning. Otherwise after a mainly dry midday,
there will be a another chance for showers and thunderstorms along
and inland of any lake breeze boundaries, with a bit better chance
for convection across the North Country as a weak shortwave
moves across northern NYS.

Any convection late Friday would die off during the evening hours
for areas south of Lake Ontario. Friday night will see the potential
for just about the entire area to see lows only drop into the middle
70s, combine this with dew points only a tick or two lower than the
air temperatures, and you have what is going to be a very
uncomfortable night for sleeping without the A/C.

Saturday will be a near carbon copy of Friday. Anomalously high H85
temperatures of 20 to 22c will continue to pour across our region
around the 'top' of the encompassing sub tropical ridge...and this
will keep dangerously high heat and humidity in place throughout our
forecast area on Saturday. Max temps will be in the lower 90s for
all but the lake shadowed areas immediately downwind of Lakes Erie
and Ontario and across some of the higher terrain...with heat
indices/apparent temps likely exceeding 100 again for the counties
lining the south shore of Lake Ontario...including the bulk of
Livingston co. This would support continued Heat Advisories and
possible Excessive Heat Warnings.

While it will still be quite warm and uncomfortable on Sunday...the
good news is that Saturday should be the last day of the potentially
dangerous heat. The short heat wave will be brought to a close by a
cold front that will slowly settle to the south across the forecast
area. This front will be accompanied by thunderstorms that could
generate torrential downpours...and possibly strong gusty winds.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
On Monday there could still be some leftover scattered showers in
the wake of Sunday's cold frontal passage...however these will come
to an end by evening as the surface boundary sags further away from
our area...and as high pressure over the Upper Mississippi Valley
and Upper Great Lakes ridges southeastward and into our region. At
the same time...cooler and drier air attendant to the burgeoning
high will result in a much more comfortable conditions as surface
dewpoints settle into the lower 60s...and afternoon highs peak
within a few degrees either side of 80.

After that...the remainder of this period will feature broad upper
level troughing over the Great Lakes and Northeastern states...
while the aforementioned Canadian high settles southeastward to
the Ohio Valley and Mid Atlantic states. For our area this will
lead to a continuation of pleasantly cooler and less humid weather...
with daytime highs averaging out in the mid to upper 70s...nighttime
lows generally in the mid 50s to lower 60s...and surface dewpoints
settling into the 50s. While weak disturbances periodically rotating
through base of the mean upper level trough could touch off a few
isolated to widely scattered showers both Tuesday and Wednesday...
largely dry weather should otherwise prevail.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Showers and a few thunderstorms will still be close by to KJHW
next hour or two and an isolated shower or storm may make it
into KART early this evening as clusters of showers and
thunderstorms drop in from southern Ontario. Otherwise, little
change to this soupy airmass will result in pooling of low-level
moisture tonight into Thursday morning. Low ceilings an visibilities
are expected to become more widespread after 4z with the best
chance across the higher terrain.

Conditions will improve Thursday and VFR conditions are expected by
late morning. A few showers and thunderstorms are possible east of
Lake Ontario but should stay east of KART. Dry conditions expected
elsewhere.

Outlook...

Thursday...VFR.
Friday through Monday...Mainly VFR with a chance of showers and
thunderstorms.

&&

.MARINE...
A warm southwesterly flow will be present across the lakes through
the end of the week. While winds may occasionally reach 15 knots,
especially on Friday, waves will likely remain around 2 feet or less
on the waters.

There will be a chance of a few scattered thunderstorms at times
through the rest of the week and for the weekend. Any thunderstorm
may produce locally higher winds and waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Excessive Heat Watch from Friday afternoon through Saturday
     afternoon for NYZ001>005-013-014.
MARINE...None.

&&

SYNOPSIS...JLA/TMA
NEAR TERM...HSK/JLA
SHORT TERM...RSH
LONG TERM...JJR
AVIATION...HSK/JLA
MARINE...HSK/JLA/TMA
Hazardous weather outlook, Jul 17, 10:42 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1042 AM EDT Wed Jul 17 2019

NYZ001>005-013-014-181445-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario-
1042 AM EDT Wed Jul 17 2019

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

The tropical remnants of Barry will cross our region today through
this evening. This will lead to showers and thunderstorms that will
contain torrential downpours and locally heavy rain. This will
elevate the threat for localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Thursday through Saturday will be oppressively hot and humid. While
apparent temperatures (heat index values) are forecast to climb into
the lower 90s on Thursday, they are expected to peak on Friday and
Saturday with readings as high as 100 to 107.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-010>012-019>021-085-181445-
Oswego-Jefferson-Lewis-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
1042 AM EDT Wed Jul 17 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

The tropical remnants of Barry will cross our region today through
this evening. This will lead to showers and thunderstorms that will
contain torrential downpours and locally heavy rain. This will
elevate the threat for localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Oppressive heat and humidity will move into the region Thursday
through Saturday. The peak of the sultry conditions will be on
Friday and Saturday when apparent temperatures are forecast to range
from 95 to 100. This would prompt the necessity for Heat Advisories.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-181445-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1042 AM EDT Wed Jul 17 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 17, 11:47 AM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1147 AM EDT Wed Jul 17 2019

NYZ006-171715-
Oswego-
1147 AM EDT Wed Jul 17 2019

...HEAVY RAIN WILL CAUSE PONDING AND LOCALIZED FLOODING ACROSS
PORTIONS OF OSWEGO COUNTY THROUGH EARLY AFTERNOON...

An area of rain will move across Oswego County through 100 p.m. and
bring an additional inch of rainfall to some locations. This
combined with rain that has already fallen will cause water to pond
on roadways, especially in low-lying areas and locations with poor
drainage. Small creeks may also approach bankfull. Motorists should
remain alert for water on roadways. Do not drive your vehicle
through flooded roadways.

Apffel
Special weather statement, Jul 17, 3:39 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Buffalo NY
339 PM EDT Wed Jul 17 2019

NYZ012-013-019>021-085-172030-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
339 PM EDT Wed Jul 17 2019

...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT SOUTHERN
WYOMING...CATTARAUGUS... SOUTHEASTERN ERIE...WEST CENTRAL
LIVINGSTON...CHAUTAUQUA AND NORTHWESTERN ALLEGANY COUNTIES...

At 337 PM EDT, radar indicated  a line showers producing heavy
rainfall along a line extending from near East Concord to near
Clymer. Occasional thunder and lightning will also be possible
within this line. A quick half to one inch of rain will be possible
in some areas with this line of showers. Movement was east at 20 mph.

Locations impacted include...
Jamestown, Salamanca, Letchworth State Park, Allegany State Park,
Springville, Colden, Lakewood, Gowanda, Falconer, Ashford, Arcade,
Franklinville, Mayville, Clymer, Long Point State Park, Jamestown
West, Chaffee, Chautauqua Institute, Frewsburg and Ashford Hollow.

This includes Interstate 86 between exits 6 and 21.

Heavy rainfall is occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4211 7976 4268 7862 4266 7792 4200 7886
      4200 7976
TIME...MOT...LOC 1932Z 257DEG 18KT 4261 7862 4205 7965

Welch
Special weather statement, Jul 17, 4:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Buffalo NY
434 PM EDT Wed Jul 17 2019

NYZ012-013-019>021-085-172130-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
434 PM EDT Wed Jul 17 2019

...AREA OF SHOWERS WITH HEAVY RAIN AT TIMES WILL AFFECT PORTIONS
OF CATTARAUGUS AND ALLEGANY COUNTIES...

At 434 PM EDT, two separate areas of showers were located across
Cattaraugus and Allegany counties. These showers are producing heavy
rainfall in some areas. Rainfall amounts of up to a half to one inch
are possible in some locations. Occasional thunder and lightning are
also occuring with these showers.

Heavy rainfall is occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4200 7937 4264 7850 4260 7749 4258 7750
      4258 7766 4253 7766 4253 7772 4200 7775

Welch

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:37 AM EDTExcessive Heat WatchBUFCayuga, Livingston, Monroe, Niagara, Ontario, Orleans and 1 more27 hr
Jul 17, 3:39 PM EDTSpecial Weather StatementBUFCattaraugus51 min
Jul 17, 4:34 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus56 min

Nearby

Flash Flood Warnings in New York, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.